MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. VIVA¿ QUAD S CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO

MEDTRONIC PUERTO RICO OPERATIONS CO. VIVA¿ QUAD S CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Model Number DTBB1Q1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endocarditis (1834); Fever (1858); Low Blood Pressure/ Hypotension (1914); Pleural Effusion (2010); Pneumonia (2011); Sepsis (2067); Pericardial Effusion (3271); Thrombocytopenia (4431); Renal Impairment (4499); Drug Resistant Bacterial Infection (4553); Bacteremia (4846)
Date of Event 02/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: 429888 lead, implanted (b)(6) 2016.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that the patient presented with a fever and was found to have septicemia/sepsis and was diagnosed with multiple organ dysfunction, methicillin-resistant staphylococcus aureus, bacteremia, thrombocytopenia and infective endocarditis.A transesophageal echocardiogram (tee) was performed and showed evidence of vegetation on one of the leads.The cardiac resynchronization therapy defibrillator (crt-d) system was explanted and the patient was treated with antibiotics and required pressor support for hypotension.The patient was noted to have a small pericardial effusion prior to the explant and there was no change post procedure.Over the course of the hospitalization the patient developed acute on chronic kidney injury resulting in dialysis and placement of a dialysis catheter.Additionally, the patient required a bronchoscopy for pneumonia and was diagnosed with respiratory syncytial virus pneumonitis.The patient was noted to have a large left pleural effusion.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the device was returned and analyzed.Analysis of the device revealed normal battery depletion.The battery indicator signifying that it is time for device replacement occurred after explant.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VIVA¿ QUAD S CRT-D
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key18895561
Report Number3004209178-2024-06994
Device Sequence Number7505351
Product Code NIK
UDI-Device Identifier00643169530201
UDI-Public00643169530201
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P010031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/14/2018
Device Model NumberDTBB1Q1
Device Catalogue NumberDTBB1Q1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
407645 LEAD, 694758 LEAD
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age80 YR
Patient SexMale
Patient Weight64 KG